Alert archive / Tennessee / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 133, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jun 21, 2008, 2:14 PM CDT for Bedford County, Coffee County, Tennessee. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 21, 2008, 2:14 PM CDT (19:14 UTC)
- Expired
- Jun 21, 2008, 2:36 PM CDT
- In force
- 22 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Bedford County, TN, Coffee County, TN
The radar
The Northeast Alabama radar (KHTX), 70 km from the middle of the area, began a volume at 19:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.2 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 633 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 1193 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 211915 SVROHX TNC003-031-211945- /O.NEW.KOHX.SV.W.0133.080621T1914Z-080621T1945Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 214 PM CDT SAT JUN 21 2008 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN BEDFORD COUNTY IN TENNESSEE... THIS INCLUDES THE CITY OF SHELBYVILLE... EXTREME WEST CENTRAL COFFEE COUNTY IN TENNESSEE... * UNTIL 245 PM CDT * AT 210 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH AND LARGE HAIL. THIS STORM WAS LOCATED NEAR SHELBYVILLE...AND MOVING EAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... SHELBYVILLE BY 220 PM CDT... LAT...LON 3550 8663 3555 8639 3545 8623 3536 8653 TIME...MOT...LOC 1914Z 252DEG 17KT 3544 8648 $$ MAG
1 follow-up statement
000 WWUS54 KOHX 211936 SVSOHX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 235 PM CDT SAT JUN 21 2008 TNC003-031-211945- /O.CAN.KOHX.SV.W.0133.000000T0000Z-080621T1945Z/ COFFEE TN-BEDFORD TN- 235 PM CDT SAT JUN 21 2008 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN BEDFORD AND EXTREME WEST CENTRAL COFFEE COUNTIES IS CANCELLED... THE STORM WEAKENED AS IT MOVED NEAR SHELBYVILLE. LAT...LON 3550 8663 3555 8639 3545 8623 3536 8653 TIME...MOT...LOC 1935Z 252DEG 17KT 3547 8636 $$ MAG
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 10:43 AM CDT, 3 hours 31 minutes earlier.
Area forecast discussion, Jun 21, 10:43 AM CDT, 3 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 1043 AM CDT SAT JUN 21 2008 .UPDATE...WEAK SFC TROUGH AND MID LEVEL SUPPORT CROSSING MID TN TODAY...HELPING PRODUCE SCATTERED THUNDERSTORMS. MAIN AREA OF LIFT AND DEEPEST MOISTURE WILL BE EAST OF I 65...WITH DRIER AIR MOVING INTO WESTERN AREAS. STILL...FORECAST SOUNDINGS SHOW ENOUGH MOISTURE AND INSTABILITY FOR AT LEAST ISOLATED STORMS IN THE WEST. ONLY FORECAST UPDATE WILL BE TO INCREASE POPS SLIGHTLY FOR EASTERN AREAS. FORECAST TEMPS STILL LOOK GOOD WITH HIGHS IN THE UPPER 70S TO MID 80S. && .PREV DISCUSSION... /ISSUED 301 AM CDT SAT JUN 21 2008/ DISCUSSION... WEAK H5 WAVE MOVING THROUGH THE AREA TODAY AND A BIT BETTER H5 WAVE FOR SUN NGT AND MONDAY. OF COURSE...20-40 PCT POPS ASSOCD WITH EACH OF THESE FEATURES. SUN DAYTIME SEEMS TO BE IN BETWEEN THESE 2 FEATURES AND MAY ACTUALLY BE MOSTLY DRY. MON NGT AND TUE SEEM MOSTLY DRY AFTER THE PASSAGE OF THE TROUGH ON MON. THEN THE GFS HAS A SERIES OF MINI TROUGHS ZIPPING THROUGH THE UPPER FLOW KEEPING A 20 PCT CHANCE OF THUNDER IN THE FORECAST. TEMP TRENDS SEEM ABOUT NORMAL...EXCEPT FOR THE TROUGH ON MONDAY. BOUNDARY LAYER TEMPS SHOW SEVERAL DEGREES OF COOLING BEHIND THIS TROUGH. SO HI TEMPS FOR MON/TUE MAY BE A FEW DEGREES BELOW NORMAL. CPC 6-10 DY AND 8-14 DY OUTLOOKS ONCE AGAIN SHOWING ABOVE NORMAL TEMPS WITH NEAR NORMAL PRECIP. THE NEW 30 DAY OUTLOOK...HOWEVER...SHOWS BELOW NORMAL TEMPS WITH ABOUT NORMAL RAINFALL. TRENDS IN MOS GUIDANCE WERE UNREMARKABLE. && .OHX WATCHES/WARNINGS/ADVISORIES...NONE. && 13
Hazardous weather outlook, Jun 21, 5:32 AM CDT, 8 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 532 AM CDT SAT JUN 21 2008 TNZ005>011-022>034-056>066-075-077>080-093>095-221030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 532 AM CDT SAT JUN 21 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SCATTERED STORMS ARE EXPECTED SUNDAY NIGHT AS A SHORTWAVE SWINGS ACROSS THE MID STATE. A FEW OF THESE STORMS MAY BECOME SEVERE, ESPECIALLY AROUND CLARKSVILLE, DOVER, AND CAMDEN. .SPOTTER INFORMATION STATEMENT... DUE TO THE BRIEF AND ISOLATED NATURE OF POSSIBLE SEVERE WEATHER, SPOTTER ACTIVATION IS NOT ANTICIPATED. ROSE
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 2:31 PM CDT | Severe Thunderstorm Warning | OHX | Coffee | 29 min |
| Jun 21, 2:48 PM CDT | Severe Thunderstorm Warning | OHX | Rutherford | 27 min |
| Jun 21, 3:04 PM CDT | Severe Thunderstorm Warning | OHX | Rutherford | 26 min |
| Jun 21, 3:11 PM CDT | Severe Thunderstorm Warning | OHX | Wilson | 23 min |
| Jun 21, 3:17 PM CDT | Severe Thunderstorm Warning | OHX | Rutherford | 28 min |
| Jun 21, 3:46 PM CDT | Severe Thunderstorm Warning | OHX | Rutherford | 29 min |
| Jun 21, 6:51 PM CDT | Severe Thunderstorm Warning | OHX | Macon, Sumner, Trousdale | 24 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.